Ask an Eye Doctor and Get an Answer ASAP
Hi. I'm online and happy to answer your question today.
Pseudotumor cerebri is also called Idiopathic intracranial hypertension (IIC) since it is NOT caused by a brain tumor but rather by unknown mechanisms.
HI. I HOPE YOU HAVE SOME SUGGESTIONS. I ALSO HAVE ANKYLO. SPONDYOLITIS
The usual treatment for this condition, after other causes are ruled out with MRI, lab work and spinal tap is diamox pills by mouth. I do not believe your history of AS is contributing to your IIC.
Why were you put on antibiotics? They are not indicated in the treatment of IIC
WHAT LAB WORK WOULD YOU RECOMMEND
I HAD A KIDNEY INFECT. AND WAS HAVE A DENTAL IMPLANT PLACED
Tests for kidney function, lymes disease (if you live in an area where it is prevalent), tests for addison's disease and parathryoid gland function.
Being over weight is the number one condition that has been found to be associated with IIC and loosing weight is important in the treatment of this condition. Would you consider yourself overweight?
I HAVE HAD THIS TESTING EXCEPT LYMES DZ
sounds like you are in good hands then. From personal experience I know how hard it is to loose weight -- especially since my wife still cooks for 5 even though all the kids are gown and out on their own :)
If your IIC has resolved, your optic nerves no longer show evidence of edema, then I would have to say that you are experiencing may be do to some other issues. It might be best to have your internal medicine MD and ophthalmologist have a look at you again.
Do you think the pain could be due to your recent dental issues?
Here is a great article on IIC:
MY DENTIST SAYS NOT. EYE PAIN STARTED BEFORE DENTAL WORK. ARE YOU SAYING THIS COULD BE D/T HTN.?
No. I don't think this is due to your HTN. That being said, however, your original bout of IIC may be linked to your obesity.
But, right now, it seems that your current issue is with the persistent facial, eye and head pain on the left.
I have to wonder why you were put on steroids and steroid eye drops for IIC.
Steroids are usually used last, if at all, in the treatment of your condition....
CAN'T ANSWER THAT. CAN YOU BRIEFLY EXPLAIN HOW OBESITY AFFECTS THIS CONDITION
I HAD THIS CONDITION 6 YRS AGO AND IT RESOLVE WITH STEROIDS AND RESOLVE QUICKLY.NOT THIS TIME
There was a study done many years ago that showed that in the general population about one out of 100,000 or so folks come down with IIC. When the sub-population of those who were actually affected by IIC it was found that about 25% of them were obese women under the age of 44. This correlation has not been explained as far as I know, it only has been noted in the study that IIC and obesity is related.
Have you ever been put on a drug called Diamox (usually a large orange capsule) or lasix ( a water pill) for your IIC?
WHAT DRUG CLASSIFICATION IS DIAMOX LISTED
It is a carbonic anhydrase inhibitor that decreases the rate of fluid production in your brain (CSF) by anywhere from 10 to 50%, thereby lowering your intracranial pressure. This drug is sulfa based so it can't be used if you are allergic to sulfa. Diamox is the first line of treatment for IIC.
In regards XXXXX XXXXX persistent facial/head and eye pain I think that the best way to get to the bottom of what is causing it is to see your treating physicians again.
Here is a good link about diamox:
I see that you are typing and that could mean a couple of things: 1. you are actually typing or, 2, the chat system has frozen up. I'll give it a few more minutes and if I've not seen anything from you I'll switch over to the Q&A system. That system works a lot like 'text messaging' but, unlike the chat system, it almost never freezes up. We can continue to work on your question there. :o)
WOULD THIS CONDITION CAUSE HEMMORAGE IN EYE?
Does this make sense to you?
WHAT ARE U REFERRING
No. There can be extensive swelling of the optic nerve, but hemorrhages are not usually seen.
I think that the chat system froze up for a little bit....it seems to be working again.
COULD WE BE CHANGING DIAGNOSIS THEN
I was referring to this statement: In regards XXXXX XXXXX persistent facial/head and eye pain I think that the best way to get to the bottom of what is causing it is to see your treating physicians again.
Do you have bleeding inside your eyes?
NO, IN THE SCLOLEARA
Is this bleeding something that you can see in the mirror, as if you had been punched in the eye?
YES, AND SWELLING ABVOVE AND BELOW THE EYE
It sounds like you have experienced a subconjuctival hemorrage. This is not related to your IIC in any way.....
In the vast majority of cases, sub conjunctival hemorrhage is nothing to worry about. It is usually not a sign of any serious condition but rather is just a small broken blood vessel in the conjunctiva that looks much worse than it really is. No treatment is necessary. Think of a subconjunctival hemorrhage as a bruise. The reason it looks so red (some people say it looks like a piece of raw meat) is that the skin on your eye is very thin so the underlying blood shows through easily. On your arm, for instance, a bruise looks blue/purple because the overlying skin is thick, blocking the red color of the blood. Like a bruise elsewhere a subconjunctival hemorrhage will slowly go away over the course of a couple of weeks. It may spread around the globe some and change colors as it clears. This is nothing to be concerned about.
THANK YOU FOR YOU TIME AND EXPERTISE. I WILL F/U WITH MY PRIMARY.
My pleasure. Have a good day.
And, now, the obligatory word from our sponsors: :o)
I hope that this information was helpful for you. Please, allow me get credit for my time and effort in assisting you and press the ACCEPT button for this assist. I will be glad to answer additional questions until you are satisfied. Thank you very much. Positive Feedback and/or Bonus is welcomed and appreciated.